I was diagnosed with hypothyroidism (tsh=8.1). Took 50 mcg of generic levothyroxine. In 6 weeks developed neuralgia, constant panic state and agony of mind, went from 108 to 97 pounds, restlessness, irritability, yeast infection, BV, and a feeling of a lump tightening the passing of food, or swollen thyroid. The TSH went down to only 4.5. Switched to Synthroid 50 mcg, anxiety decreased to manageable, neuralgia gone, gain the weight back, less irritable... However, the BV became chronic and unbearable. Quit Synthroid about 6 weeks ago and - although the BV symptoms became quiet milder - the panic attacks are constant again! Is there anybody out there like me?
Pviera, I have some of the things you are talking about. But I do not have a thyroid. When from gaining alot of wt to losing alot of wt. Went fro taking 100mcg to 50 mcg. You need to have some one look at your thyroid, I had 17 nodules. Sometimes my throat felt tight and ever once in a while it still does, and I don't even have to be eating. I have panic, anxiety and social disorder, that only started a year ago. Von-1
well, this is an old post, but:
sadly, i think there are multitudes of people with hypothyroidism out there who are like you, pvieira. i wish doctors would get on the ball.
what you two posters are describing are all hypothyroidism symptoms (though i have no clue what "bv" is). they stem from 1) your body getting used to the medication when starting anew or when making an adjustment (this will go away) and from 2) not being on enough medication.
as for the argument surrounding generics, if you must use a generic, please, please make sure every time your pharmacist fills your rx that it's the exact same drug - very, very important, or you get symptoms.
get to your doctors and get another tsh. my doctor's target zone is 1.0 to 2.0, but i've definitely seen lower. if your tsh is higher than that, demand more thyroid medication! you're the consumer, and you deserve to understand and to feel better :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Feb 2011 • 1 answer
Updated 20 Mar 2013 • 1 answer
Updated 19 Jan 2016 • 1 answer
Updated 18 Oct 2017 • 1 answer
Updated 19 Mar 2018 • 1 answer